Tramadol side effects

Dear comrades !

I am new here and would appreciate your views. I have suffered from chronic mouth, jaw, teeth and head pain for five years but more severely in the past 3. This was triggered by dental surgery. To the point I had to stop full- time work in 2013. The doctor tried me on the usual Ameltripraline, Gabapentin, codeine and paracetamal, but I was unable to cope with the side effects. Eventually, Tramodal seemed to work as it did not make me drowsy. I was able to return to work through an agency at a lower level to my previous position and although each day was a major effort to over come the pain (which still remained) I had a better quality of life. I was on 100mgs x 4 per day. However all changed at the beginning of the year. I started to feel extremely anxious with night sweats and palpitations. I am 53 and thought my menopause symptoms had returned (although I am in HRT) I was working at the time and spent all my non- work time in bed sleeping. I started to feel extremely depressed and stopped enjoying the things that ordinarily gave me pleasure. I also started to feel suicidal and unable to face another day of pain. In June of this year I had to finish work and go onto Sickness Benefit. I asked my doctor to come off the Tramodal . Since then I have felt very fatigued and can only stay up for two days at a time.I stay in bed resting with a bad head every third day. I feel dizzy and strange and unable to focus with poor concentration. I am unsure now, having read quite a few of the posts on here whether this is due to the side effects of withdrawal or the consequences of chronic pain syndrome ? I still have to take 100mgs of the Tramodal at bedtime in order to sleep, otherwise I get the withdrawal symptoms many of you have discussed on this forum.

Can anyone suggest a different pain killer? and does anyone feel the same weirdness due to being in constant pain ..It makes me feel like I have a different brain ! Prior to the on set of this pain I worked full time as a Probation officer which involved high pressure and concentration . Thank you for reading this .. I do feel that I have been left high and dry by the medical profession as their options are limited. Prior to taking heavy duty pain killers I tried natural remedies and spent literally £1000's on alternative therapies .

Kindest regards to all my fellow pain sufferers

7 Replies

  • hi there bunnytwo yes i was on tramodal and they took me of them and put me on diazepam instead and i've been o.k since could you ask your doctor to go on these instead hope this helps please let me know how you get on many thanks take care Alan x

  • Hi Alan thanks for the reply .....

    I will talk to my doctor tomorrow .. may I ask you did you experience a change in your thinking on it? is diazepam a pain killer as well? I feel very nervous about Tremadol now as I felt so strange and everything was a massive struggle .What was concerning was that my regular doctor who was fully aware that I had been on it for 18 months did not consider that all these things were the side effects ? To add to my current confusion I took 100gms of Temadol yesterday as I was just desperate with pain and it gave me a lift !.. I can see why this forum is so important because with Tremodal it is apparent that we all respond differently on it and we can only learn from each other and from other people who have been on it .. With me it worked for 12 months and then Bam! like a bolt from the blue it stopped working and changed my thought patterns ..

    All the very best to you buddy ....

  • hi there bunnytwo sorry for the long delay in replying wow to mad days, right diazepam does help with the pain its a good painkiller i'm on the maximum i think which is five mg but one thing that i thought was affecting was my memory but the doctors have said that because i'm on that much codine that does affect your memory but it just depends on what your taking its not just my medication that's affecting my memory they think i've got early signs of Alzheimer's for which i'm being tested for, so my answer for you is to check with you doctor how much tablets are you taking that could affect your menory, i was like you not sure how old your are but i was cut down with health problems when i hit 42 years old and been getting worse ever since, but check with your doctor is my best and only guess take care my friend like i say sorry for the delay in answering you many thanks kindest regards Alan

  • Hi there, loke you i tried the usual pain meds all the docters offer and had some really bad side effects and they gave no releif what so ever. When i went onto tramadol i was pretty much off my head for the first month or so and ended up on a high dose. I realised that they were only taking the edge off the pain so i slowly reduced them until the pain was the same and my foggy head went. I take two in the morning and two at night. I have good and bad days with pain but try not to take anymore meds as it seems pointless if there not working. The lack of sleep gets me down and fighting constant pain is exhausting. Do you think that it's the same for you thats getting you down? Maybe try and alter the tramadol to see if you can get a steady ballance with the pain. Set your alarm so that you take them the same time every day but remember that your body takes time to get used to it and hopefully they may work for you again. It may be worth a try?

  • Hi there

    I have started to take a low dose 50mgs x 2 to see how that goes .. it seems sporadic .. some days I notice the side effects acutely .. poor sight, feeling dizzy and out of it .. I feel self conscious with the side effects... thinking that people must be aware that I am spaced out .. It's a balancing act as Tramodal are the only thing that reduces the pain for me but then again not consistently .. given how it works, as I understand it from my doctor ,its and opium enzyme which attaches to the pain receptor but it also randomly attaches to other things which is why we have the side effects. As I said it worked for me really well for 12 months then went funny .. I think also at the very start of my chronic pain I applied positive thinking but was unable to sustain this after 2 years of constant jaw and face pain .. The worst thing for me is that I feel so lonely with my pain and quite jealous of people who are pain free ... wishing you lots of pain free days and nights ..

  • On a thyroid forum I am a member of there was one member who had trigeminal neuralgia. She was on loads of meds to control the pain. In the end she went into remission when she started supplementing with high dose methylcobalamin (a much better form of vitamin B12 than what is usually supplied in supplements) because hers was quite low.

    In my own case I had improvements in some of my aches and pains when I improved my vitamin and mineral levels up to optimal, rather than just being in range. I know it doesn't get to the root of any problems that might be causing pain, but anything that helps is worth trying.

  • Hi Humanbean (like it !)

    Thanks for the reply yes I take vit B in Brewers yeast but not each day as I take so many supplements for general health including magnesium and joints supplements. You have, however, been a good prompt for me to organise myself better so that I am taking it consistently. I have been taking ginger and turmeric recently and have done some reach on the benefits of taking a turmeric paste. I shall look up methylcobalmin ..thanks so much wishing you well ....

You may also like...